Alert archive / California / Wind Advisories in 2012

Wind Advisory 41, NWS Hanford, CA

December 22, 2012

NWS Hanford, CA issued this wind advisory at Dec 22, 2012, 9:59 PM PST. It took effect at Dec 23, 2012, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 9:59 PM PST (05:59 UTC)
In effect from
Dec 23, 2012, 10:00 AM PST
Expired
Dec 23, 2012, 9:58 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS76 KHNX 230559
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
959 PM PST SAT DEC 22 2012

CAZ089-091-231400-
/O.EXP.KHNX.WI.Y.0040.000000T0000Z-121223T0600Z/
/O.NEW.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
959 PM PST SAT DEC 22 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY. THE WIND ADVISORY FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY WILL EXPIRE AT 10 PM PST
THIS EVENING.

* WINDS: STRONG GUSTY WINDS WILL DEVELOP OVER THE WEST SIDE OF THE
  SAN JOAQUIN VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR.
  EXPECT WIND GUSTS UP TO 45 MPH AT TIMES.

* TIMING: WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH
  THE DAY...THEN GRADUALLY DIMINISH IN THE EVENING.

* LOCATIONS INCLUDE: AVENAL...KETTLEMAN HILLS...COALINGA...MENDOTA...
  LOS BANOS...MENDOTA...AND COTTONWOOD PASS

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ090-231400-
/O.NEW.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
959 PM PST SAT DEC 22 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR
THE EAST CENTRAL SAN JOAQUIN VALLEY. 

* WINDS: GUSTY SOUTHEAST WINDS WILL DEVELOP ACROSS THE CENTRAL SAN
  JOAQUIN VALLEY...ESPECIALLY IN THE VICINITY OF MERCED.

* TIMING: WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH
  THE DAY...THEN GRADUALLY DIMINISH IN THE EVENING.

* LOCATIONS INCLUDE: MERCED...MADERA...LIVINGSTON...CHOWCHILLA

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES..ESPECIALLY
  FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH

WEATHER.GOV/HANFORD
3 follow-up statements
340 
WWUS76 KHNX 231357
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
557 AM PST SUN DEC 23 2012

CAZ089>091-232200-
/O.CON.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
557 AM PST SUN DEC 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN
JOAQUIN VALLEY. 

* WINDS: STRONG GUSTY WINDS WILL DEVELOP OVER THE WEST SIDE OF THE
  SAN JOAQUIN VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR.
  EXPECT OCCASIONAL WIND GUSTS OF 35 MPH TO 45 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MIDDAY HOURS TODAY AND
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING LATER THIS
  EVENING.

* LOCATIONS INCLUDE: TWISSELMAN...KETTLEMAN HILLS...COALINGA...
  COTTONWOOD PASS...AVENAL...MENDOTA...PACHECO PASS AND MERCED.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG 
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
033 
WWUS76 KHNX 232140
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
140 PM PST SUN DEC 23 2012

CAZ089>091-240600-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-121224T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
140 PM PST SUN DEC 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: STRONG GUSTY WINDS OVER THE WEST SIDE OF THE SAN JOAQUIN
  VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR. EXPECT
  OCCASIONAL WIND GUSTS OF 35 MPH TO 45 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MIDDAY HOURS TODAY AND 
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING LATER THIS 
  EVENING.

* LOCATIONS INCLUDE: TWISSELMAN...KETTLEMAN HILLS...COALINGA... 
  COTTONWOOD PASS...AVENAL...MENDOTA...PACHECO PASS AND MERCED.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG 
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA

WEATHER.GOV/HANFORD
847 
WWUS76 KHNX 240558
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
958 PM PST SUN DEC 23 2012

CAZ089>091-240700-
/O.CAN.KHNX.WI.Y.0041.000000T0000Z-121224T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
958 PM PST SUN DEC 23 2012

...WIND ADVISORY EXPIRATION...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ALLOWED THE WIND
ADVISORY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY
TO EXPIRE.

THE SYSTEM THAT HAS BROUGHT THE GUSTY WINDS TO THE AREA IS
BEGINNING TO EXIT THE AREA. WINDS WILL REMAIN GUSTY FOR THE NEXT
COUPLE OF HOURS...BUT THE BEST CHANCES FOR STRONG WINDS HAS
PASSED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

ANDERSEN

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 9:19 PM PST, 40 minutes earlier.

Area forecast discussion, Dec 22, 9:19 PM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
919 PM PST SAT DEC 22 2012

.UPDATE...LOWERED POPS FOR REST OF TONIGHT AND SUNDAY MORNING.
UPGRADED WINTER WEATHER ADVISORY FOR ZONE 97 TULARE COUNTY
SIERRA TO A WINTER STORM WARNING. ISSUED WIND ADVISORY FOR CENTRAL
AND WEST SIDE OF SAN JOAQUIN VALLEY FOR MID MORNING SUNDAY TO MID
EVENING SUNDAY.

&&

.SYNOPSIS...
RAIN AND HIGHER ELEVATION SNOW THROUGH THE WEEKEND AS IMPULSES OF
MOISTURE ASSOCIATED WITH A STRONG FRONTAL SYSTEM MOVES THROUGH THE
AREA.

&&

.DISCUSSION...RADAR AND SATELLITE IMAGERY SHOWS MOST OF THE
PRECIPITATION FROM THE FIRST WAVE HAS ENDED OVER THE FORECAST AREA.
UPSLOPE SNOW SHOWERS WILL CONTINUE OVER THE SIERRA OVERNIGHT
THEREFORE THE WINTER STORM WARNING WILL CONTINUE. IN THE SEQUOIA
PARK AND AREAS SOUTH TO CENTRAL TULARE COUNTY NEW PROJECTED SNOW
AMOUNTS FALL WELL INTO WINTER STORM WARNING CRITERIA THUS THE
WINTER STORM WARNING HAS BEEN EXPANDED TO THE SOUTH. LASTLY WINDS
WILL AGAIN CRANK UP IN ADVANCE OF THE INCOMING ROBUST SYSTEM AND A
WIND ADVISORY HAS BEEN ISSUED FOR THE SAN JOAQUIN VALLEY MAINLY
AFFECTING THE I-5 CORRIDOR AND THE MERCED COUNTY AREA. ACTIVE
WEATHER TO CONTINUE INTO EARLY MONDAY WITH RIDGING AND DRYING
WEATHER FOR CHRISTMAS EVE AND CHRISTMAS.

&&

.AVIATION...
IN THE SJV...AREAS OF MVFR VSBYS IN SHRA THRU 06Z SUN OTHERWISE VFR
THRU 18Z SUN...THEN AREAS OF 3-5SM -RA BKN-OVC040 THRU 00Z MON. IN
THE MTNS...WIDESPREAD IFR CIGS/VSBYS IN CLDS/PCPN THRU 00Z MON.

.PREVIOUS DISCUSSION... PRECIPITATION CONTINUE TO MOVE ACROSS THE
CENTRAL CALIFORNIA INTERIOR THIS AFTERNOON WITH THE HEAVIEST
AMOUNTS CURRENTLY NEAR YOSEMITE NP. SHORT RANGE MODEL PROGGING THE
CONTINUATION OF PRECIP THROUGH THIS EVENING BEFORE TAPERING OFF
OVERNIGHT. THEREFORE... WILL ALLOW THE WINTER STORM
WARNING/ADVISORY TO REMAIN IN EFFECT ACROSS THE SIERRA NEVADA
THROUGH SUNDAY AS THE FIRST OF TWO STORMS PRODUCE HEAVY MOUNTAIN
SNOW. DUAL-POL RADAR ANALYSIS CONTINUES TO SHOW THE SNOW LEVEL
NEAR 5000 FEET WITH SIGNIFICANT AMOUNTS CLOSER TO 7000 FEET. SHORT
RANGE MODELS SHOW THE ONSET OF THE SECOND STORMS AFTER 700 AM
PST...WITH THE BULK OF THE STORM PUSHING IN CLOSER TO THE NOON
HOUR. PRECIP-WATER CHARTS SHOW ANOTHER PLUME OF HIGHER VALUES
STREAMING IN WITH THE SECOND STORM...THEREFORE... CONFIDENCE IS
HIGH ON OBSERVING 1 TO 2 INCHES OF LIQUID WATER ON SUNDAY.
HOWEVER...THE SOUTHWESTERLY FLOW ALOFT THIS AFTERNOON WILL BECOME
MORE NORTHWESTERLY ON SUNDAY. THEREFORE...OROGRAPHIC LIFT MAY BE
MORE OF A CHALLENGE WITH THE SECOND STORM. YET...LIFT FROM THE
LEFT FRONT QUAD OF A JET MAX AND PVA FROM VORT LOBE ON SUNDAY MAY
HELP BALANCE THE SLIGHT LACK OF OROGRAPHIC LIFT. WHILE RIDGING
WILL TAKE HOLD OF THE REGION ON MONDAY...LINGERING SHOWERS COULD
BE SEEN OVER THE DISTRICT DURING THE MORNING. WILL SEE A BRIEF
BREAK IN THE WEATHER ON CHRISTMAS BEFORE THE ONSET OF ANOTHER
STORM ENTERS THE AREA TUESDAY NIGHT. MODELS SHOWING A LITTLE MORE
UNCERTAINTY ON THE MIDWEEK STORM WHICH COULD BE CENTERED CLOSER TO
WEDNESDAY. WILL PLACE THE BULK OF THE HIGHER PROB OF PRECIP ON
WEDNESDAY/WEDNESDAY NIGHT BEFORE TAPER PRECIP OFF ON THURSDAY.
WHILE MODELS SHOW A ACTIVE WEATHER PATTERN FOR MOST OF THE WEEK...
ANOTHER RIDGE WILL BE OBSERVED ON FRIDAY. BY NEXT WEEKEND...MODELS
ATTEMPT TO PROG A CUTOFF LOW PATTERN OFF THE EAST-PAC COAST. WILL
MAINTAIN THE MINIMAL PROB OF PRECIP FOR THE LATTER PART OF THE
FORECAST AND ADJUST FORECAST AS CONSENSUS INCREASES LATER THIS
COMING WEEK.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 5000 FEET FOR
THE CAZ096-097.

WIND ADVISORY UNTIL 10 PM PST SUNDAY EVENING FOR THE WEST SIDE AND
MERCED COUNTY PORTION OF THE SAN JOAQUIN VALLEY IN THE CAZ089-091.

&&

PUBLIC...DUDLEY
AVN/FW...DCH
PREV DISCUSSION...MOLINA
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 22, 6:34 PM PST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
634 PM PST SAT DEC 22 2012

CAZ093>095-098-099-230615-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
634 PM PST SAT DEC 22 2012

...UNSETTLED WEATHER THROUGH THE REST OF THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA...AND THE KERN COUNTY MOUNTAINS AND
DESERTS.

.DAY ONE...TONIGHT

AREAS OF SHOWERS WILL CONTINUE TO SPREAD SOUTHWARD OVER THE AREA.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER
STATEMENT...OR /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY AS ADDITIONAL
WEATHER SYSTEMS IMPACT THE REGION. FOR MORE INFORMATION...REFER TO
THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ096-230615-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
634 PM PST SAT DEC 22 2012

...WINTER STORM WARNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000
FEET THROUGH 4 AM PST MONDAY. FOR DETAILS PLEASE SEE THE LATEST
WINTER WEATHER MESSAGE /SFOWSWHNX/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET CONTINUES
THROUGH 4 AM PST MONDAY. FOR DETAILS PLEASE SEE THE LATEST WINTER
WEATHER MESSAGE /SFOWSWHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ097-230615-
TULARE COUNTY MOUNTAINS-
634 PM PST SAT DEC 22 2012

...WINTER WEATHER ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY
MOUNTAINS.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 5000
FEET THROUGH MIDNIGHT TONIGHT. FOR DETAILS PLEASE SEE THE LATEST
WINTER WEATHER MESSAGE /SFOWSWHNX/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER...INCLUDING SNOW AND LOWER ELEVATION RAIN WILL
CONTINUE THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE
REGION. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER
STATEMENT...OR /SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ089>092-230615-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
634 PM PST SAT DEC 22 2012

...WIND ADVISORY AND POSSIBLE THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TONIGHT

A WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
TONIGHT FOR THE INTERSTATE 5 CORRIDOR. FOR DETAILS PLEASE SEE THE
LATEST NON PRECIPITATION MESSAGE /SFONPWHNX/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS FROM FRESNO
COUNTY NORTHWARD. FOR MORE INFORMATION...REFER TO THE SPECIAL
WEATHER STATEMENT...OR /SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.